Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 342, NWS Wichita, KS

July 27, 2011Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 27, 2011, 7:27 PM CDT for Saline County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2011, 7:27 PM CDT (00:27 UTC)
Expired
Jul 27, 2011, 8:00 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saline County, KS

The radar

The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
2884 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS53 KICT 280027
SVRICT
KSC169-280100-
/O.NEW.KICT.SV.W.0342.110728T0027Z-110728T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ASSARIA...OR 11 MILES SOUTH OF SALINA...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GYPSUM AND NEW CAMBRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9737 3861 9737 3861 9765 3867 9765
      3896 9759
TIME...MOT...LOC 0027Z 233DEG 15KT 3866 9757
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
2 follow-up statements
947 
WWUS53 KICT 280041
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT WED JUL 27 2011

KSC169-280100-
/O.CON.KICT.SV.W.0342.000000T0000Z-110728T0100Z/
SALINE KS-
741 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE
COUNTY UNTIL 800 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GYPSUM...OR 10 MILES SOUTHEAST OF SALINA...MOVING NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  GYPSUM AND NEW CAMBRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9737 3861 9737 3861 9765 3867 9765
      3896 9759
TIME...MOT...LOC 0042Z 233DEG 15KT 3870 9751
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
513 
WWUS53 KICT 280057
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT WED JUL 27 2011

KSC169-280107-
/O.EXP.KICT.SV.W.0342.000000T0000Z-110728T0100Z/
SALINE KS-
757 PM CDT WED JUL 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE COUNTY WILL
EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3897 9737 3861 9737 3861 9765 3867 9765
      3896 9759
TIME...MOT...LOC 0057Z 233DEG 15KT 3874 9745

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:49 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 27, 6:49 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUL 27 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERN WILL BE CONVECTIVE CHANCES THIS EVENING AND
THEN AGAIN LATE THU AFTERNOON-THU EVENING.

A COLD FRONT CURRENTLY EXTENDS FROM NORTH OF KMCI TO NEAR KGBD TO
JUST NORTH OF KDDC. STORMS DEVELOPED AROUND THIS FRONT A COUPLE
HOURS AGO WITH THE EXTREME HEATING WITH THESE STORMS EXPECTED TO
CONTINUE THROUGH AROUND 05Z-06Z. STORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP ON THU AFTERNOON AS THIS FRONT REMAINS NEAR OR JUST SOUTH OF
I-70. CURRENTLY EXPECTING STORMS TO BE A BIT MORE NUMEROUS ON THU
AFTERNOON-THU EVENING DUE TO LESS CAPPING THAN IS IN PLACE NOW.
KRSL-KSLN-KHUT WILL HAVE THE BEST CHANCE TO EXPERIENCE THESE STORMS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED JUL 27 2011/

DISCUSSION...
FORECAST CONCERNS...PROLIFIC HEAT ACROSS PARTS OF THE AREA
INTO THURSDAY...THEN CONVECTIVE CHANCES/TRENDS FOR THE END OF
THE WEEK.

TONIGHT-FRIDAY
NEW RECORDS CONTINUE TO BE BLISTERED TODAY AS THE LATEST INTENSE
SURGE OF HEAT BLASTS THE AREA. THE COMPRESSED SOUTHWEST WIND FLOW
JUST AHEAD OF THE SURFACE TROF/FRONT HAS RESULTED IN TEMPS AROUND
110F ALONG/JUST WEST OF I-135 CORRIDOR THIS AFTERNOON. EXPECT SOME
ISOLATED TO WIDELY SCATTERED HIGH BASED CONVECTION TO INITIATE
ALONG THE BOUNDARY TOWARD 22Z WHICH WILL AFFECT AREAS GENERALLY
WEST OF A SALINA TO KINGMAN LINE. ADDITIONAL CONVECTION IS
EXPECTED TO DEVELOP ACROSS NEBRASKA THIS EVENING...WITH PERHAPS
SOME FESTERING AND/OR DEVELOPMENT FURTHER SOUTH INTO NORTH CENTRAL
KANSAS INTO THE NIGHT AIDED BY A MODEST LOW LEVEL JET.

THE SOUTHWARD MOVE AND POSITION OF THE AFOREMENTIONED SURFACE
FRONT WILL BE THE FOCUS AND IMPACT OF THE SHORT TERM FORECAST
THROUGH FRIDAY. DUE TO THE RATHER WEAK AND MORE REMOVED NATURE OF
THE TRANSIENT SHORTWAVES THAT INITIALLY MOVED THIS FRONT
SOUTH...MESOSCALE INFLUENCES WILL BECOME MORE DOMINANT IN PUSHING
THIS BOUNDARY SOUTH ACROSS THE FORECAST AREA ON THURSDAY NIGHT
INTO FRIDAY. THE FRONT WILL LIKELY BECOME QUASI-STATIONARY DURING
THE DAY THURSDAY ACROSS THE MID-PORTION OF THE FORECAST AREA
ROUGHLY CLOSE TO THE HIGHWAY 50 CORRIDOR. THE RELATIVELY BETTER
CONVECTIVE CHANCES SHOULD RESIDE ALONG AND JUST NORTH OF THE
BOUNDARY...WITH MORE ROBUST DEVELOPMENT DURING THE AFTERNOON AND
EVENING ON THURSDAY. THIS SHOULD HELP PUSH THE EFFECTIVE BOUNDARY
SOUTH TO ALONG THE OKLAHOMA BORDER BY FRIDAY MORNING. THE CURRENT
HEAT HEADLINE LOOKS GOOD...MAINTAINING EXCESSIVE HEAT FOR ONE MORE
DAY ACROSS SOUTHERN AREAS ON THURSDAY.

THE WEAKENING FRONTAL BOUNDARY ON FRIDAY SHOULD RESIDE ALONG OR
JUST SOUTH OF THE OKLAHOMA BORDER. IT LOOKS LIKE WE MAY TRAP SOME
MOISTURE UNDER THE WEAK FLOW/RIDGE ALOFT RESULTING IN A WEAKLY
CAPPED AIRMASS NORTH OF THE FRONT. THEREFORE WILL KEEP SLIGHT
CHANCES FOR MAINLY DIURNAL CONVECTION. THIS LOOKS TO BE THE
RELATIVELY (LESS HOT) DAY OF THE NEXT SEVEN...WITH HIGHS ONLY IN
THE 90S ACROSS THE AREA.

SATURDAY-WEDNESDAY
THE UPPER RIDGE IS PROGGED TO STRENGTHEN ACROSS THE CENTRAL CONUS
THROUGH THE WEEKEND...AS IT BUILDS NORTH INTO SOUTH CENTRAL
CANADA BY SUNDAY NIGHT. ALTHOUGH CANNOT RULE OUT A FEW ROUGE
STORMS...ESPECIALLY ON SATURDAY...THE CHANCES FOR CONVECTION LOOK
MUCH MORE ISOLATED UNDER THE BUILDING UPPER RIDGE.

ANOTHER ROUND OF MORE INTENSE HEAT LOOKS ON TAP FOR EARLY NEXT
WEEK WITH HIGHS BACK AROUND 105F ACROSS MUCH OF THE AREA BY
TUESDAY. THERE IS SOME HOPE FOR ANOTHER NORTHERN STREAM UPPER TROF
TO FLATTEN AND RE-ORIENT THE RIDGE BY WEDNESDAY...THOUGH WILL EASE
INTO THIS SCENARIO BY ONLY MOVING THE ASSOCIATED SURFACE FRONT
INTO CENTRAL KANSAS.

DARMOFAL

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FOCUS IS ON SE PROGRESS OF COLD FRONT THAT HAS CREPT SE OVER NW & WC
KS THIS MORNING. AT 18Z THE FRONT WAS ENCROACHING UPON KRSL BUT THE
BOUNDARY HAS BEEN DECELERATING. AS SUCH HAVE ONLY MOVED ARRIVAL TIME
OF THE WINDSHIFT TO NLY COMPONENT TO 28/00Z...BUT WILL CERTAINLY KEEP
CLOSE WATCH ON IT'S BEHAVIOR. STILL ANTICIPATE SCT TSRA TO DEVELOP
THIS EVENING OVER CNTRL KS AS FRONT STALLS NEAR I-70 CORRIDOR. WOULD
STILL ANTICIPATE LOCALIZED 50-60KT GUSTS FROM A FEW OF THE TSRA. FOR
NOW HAVE ONLY ASSIGNED "VCTS" TO KRSL & KSLN. OTHERWISE ALL 5
TERMINALS TO REMAIN IN VFR STATUS FOR DURATION OF THE 27/18Z TAF
CYCLE.

ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80 104  77  95 /  10  20  30  30
HUTCHINSON      80 103  76  94 /  20  30  30  30
NEWTON          80 103  77  93 /  20  30  40  30
ELDORADO        80 104  77  93 /  10  20  40  30
WINFIELD-KWLD   81 103  78  96 /  10  10  20  20
RUSSELL         74  96  74  93 /  40  30  40  30
GREAT BEND      77  99  74  94 /  30  30  40  30
SALINA          78 100  75  93 /  40  30  40  30
MCPHERSON       80 102  75  93 /  30  30  40  30
COFFEYVILLE     80 103  78  97 /   0  10  20  20
CHANUTE         79 102  77  94 /  10  10  30  30
IOLA            79 102  77  93 /  10  20  40  30
PARSONS-KPPF    79 103  78  94 /  10  10  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR KSZ051>053-
067>072-082-083-091>096-098>100.

EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-
033-047>050.

&&
Hazardous weather outlook, Jul 27, 3:48 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT WED JUL 27 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL CONTINUE THROUGH THE EARLY EVENING ACROSS THE
ENTIRE AREA. REFER TO THE EXCESSIVE HEAT WARNING FOR FURTHER
DETAILS.

VERY HIGH GRASSLAND FIRE DANGER WILL AFFECT PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS UNTIL EARLY THIS EVENING...MAINLY SOUTH
OF HIGHWAY 56 AND WEST OF INTERSTATE 135.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
EVENING...MAINLY WEST OF A SALINA TO KINGMAN LINE. THESE STORMS
WILL BE CAPABLE OF STRONG TO LOCALLY DAMAGING DOWN-BURST WINDS OF
55 TO 65 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT
MAINLY ACROSS CENTRAL KANSAS...THOUGH THEY ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS HEAT WILL CONTINUE ON THURSDAY...GENERALLY ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST
EXCESSIVE HEAT WARNING FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS MUCH OF THE AREA
ON THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND CONTINUE INTO
FRIDAY...AS A WEAK COLD FRONT SAGS SOUTH ACROSS THE AREA. WHILE
THE RISK FOR ORGANIZED SEVERE WEATHER IS LOW...A FEW STORMS WILL
BE CAPABLE OF STRONG TO LOCALLY DAMAGING DOWN-BURST WINDS. THE
CHANCE FOR STORMS WILL END OR BECOME MORE ISOLATED BY SATURDAY.

INTENSE HEAT IS EXPECTED TO RETURN TO THE AREA BY EARLY NEXT
WEEK...WITH HIGH TEMPERATURES AND HEAT INDICES BACK INTO THE
100 TO 105 DEGREE RANGE OR EVEN A BIT HIGHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Jul 27, 5:52 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT WED JUL 27 2011

KSZ049-051-272315-
MCPHERSON-SALINE-
552 PM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF NEW CAMBRIA...OR 9 MILES
EAST OF SALINA...AND MOVING NORTHEAST AT 20 MPH.

THERE ARE MULTIPLE THUNDERSTORMS...ANY OF THESE HAVE THE POSSIBILITY
OF PRODUCING DIME SIZED HAIL AND WINDS UP TO 50 TO 55 MPH.

BILLINGS
Special weather statement, Jul 27, 5:55 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED JUL 27 2011

KSZ048-272330-
ELLSWORTH-
555 PM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LORRAINE...OR 12 MILES SOUTH OF
ELLSWORTH...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BILLINGS
Special weather statement, Jul 27, 6:24 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT WED JUL 27 2011

KSZ049-051-280000-
MCPHERSON-SALINE-
624 PM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MARQUETTE...OR 16 MILES NORTHWEST OF
MCPHERSON...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BILLINGS
Special weather statement, Jul 27, 6:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT WED JUL 27 2011

KSZ048-280000-
ELLSWORTH-
631 PM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF WILSON...OR 12 MILES WEST OF
ELLSWORTH...AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BILLINGS
Special weather statement, Jul 27, 7:00 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT WED JUL 27 2011

KSZ049-051-280030-
MCPHERSON-SALINE-
700 PM CDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDSBORG...OR 14 MILES NORTH OF
MCPHERSON...AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BILLINGS
Local storm report, Jul 27, 7:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     W LINDSBORG             38.57N 97.68W
07/27/2011  E55 MPH          MCPHERSON          KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:56 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.